Tuberc Respir Dis.  2014 Aug;77(2):90-93. 10.4046/trd.2014.77.2.90.

A Case of Nonthrombotic Pulmonary Embolism after Facial Injection of Hyaluronic Acid in an Illegal Cosmetic Procedure

Affiliations
  • 1Division of Pulmonology and Critical Care Medicine, Department of Internal Medicine, Yeungnam University College of Medicine, Daegu, Korea. letact@hanmail.net

Abstract

Hyaluronic acid is widely used in medical procedures, particularly in cosmetic procedures administered by physicians or nonmedical personnel. The materials used for cosmetic procedures by physicians as well as illegally by non-medical personnel can cause nonthrombotic pulmonary embolism (NTPE). We report the case of a woman with acute respiratory failure, neurologic symptoms and petechiae after an illegal procedure of hyaluronic acid dermal filler performed by an unlicensed medical practitioner 3 days before symptom onset. Although a few cases of NTPE after injection of hyaluronic acid have been reported yet, this is the first typical case showing a NTPE manifestation after the facial injection of hyaluronic acid.

Keyword

Pulmonary Embolism; Hyaluronic Acid; Cosmetics

MeSH Terms

Female
Humans
Hyaluronic Acid*
Neurologic Manifestations
Pulmonary Embolism*
Purpura
Respiratory Insufficiency
Hyaluronic Acid
Full Text Links
  • TRD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error